MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SYRINGE LUER FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX SYRINGE LUER FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4043E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the filter cap of the blood gas syringes leaks blood after sampling.No patients were harmed.
 
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number mrn 1217052-2025-00026.The date of that submission was 02- feb-2025.Received one device, two of the tested samples did not pass the acceptance criteria.The dyed liquid exceeded the maximum allowance of 0.06" and traveled to the collar of the filter-pro escaping through the top of the housing.Based on the results of this investigation the complaint was confirmed.In-process, filter-pro devices are automatically assembled and glued from supplied components.Maintenance log review found no entries relevant to the reported problem on the date of manufacture.The lot acceptance is based on c=0 (critical) inspection for damages, that affect function and dhr information indicates the lot met the established acceptance requirements.While the allegation was confirmed, the exact problem source for the compromised filter-pros could not be identified with any confidence.Device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PORTEX SYRINGE LUER FILTER PRO
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22198361
Report Number3012307300-2025-06985
Device Sequence Number12946176
Product Code JKA
UDI-Device Identifier20351688039191
UDI-Public(01)20351688039191(17)270731(10)6034882
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4043E
Device Lot Number6034882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown